Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 159, NWS Huntsville, AL

July 16, 2012DeKalb County, Marshall County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jul 16, 2012, 4:17 PM CDT for DeKalb County, Marshall County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2012, 4:17 PM CDT (21:17 UTC)
Expired
Jul 16, 2012, 4:45 PM CDT
In force
28 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties DeKalb County, AL, Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1010 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WUUS54 KHUN 162117
SVRHUN
ALC049-095-162145-
/O.NEW.KHUN.SV.W.0159.120716T2117Z-120716T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
417 PM CDT MON JUL 16 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DEKALB COUNTY IN NORTHEAST ALABAMA...
  EAST CENTRAL MARSHALL COUNTY IN NORTHEAST ALABAMA...

* UNTIL 445 PM CDT

* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITON...OR ABOUT 8 MILES NORTHEAST OF ALBERTVILLE...AND MOVING
  SOUTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUSTLEVILLE...MCVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY CLOUD TO 
GROUND LIGHTNING...AND VERY HEAVY RAINFALL. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

&&

LAT...LON 3422 8604 3428 8627 3445 8617 3444 8601
TIME...MOT...LOC 2117Z 011DEG 4KT 3436 8613

$$
2 follow-up statements
564 
WWUS54 KHUN 162126
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
426 PM CDT MON JUL 16 2012

ALC049-095-162145-
/O.CON.KHUN.SV.W.0159.000000T0000Z-120716T2145Z/
DEKALB AL-MARSHALL AL-
426 PM CDT MON JUL 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EAST CENTRAL MARSHALL AND WEST CENTRAL DEKALB COUNTIES...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WHITON...OR ABOUT 8 MILES NORTHEAST OF ALBERTVILLE...
MOVING SOUTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAINTER...MCVILLE...KILPATRICK AND HUSTLEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY CLOUD TO 
GROUND LIGHTNING...AND VERY HEAVY RAINFALL. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

&&

LAT...LON 3426 8607 3430 8626 3445 8617 3444 8602
TIME...MOT...LOC 2126Z 011DEG 4KT 3435 8613

$$

SL
991 
WWUS54 KHUN 162137
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
437 PM CDT MON JUL 16 2012

ALC049-095-162147-
/O.EXP.KHUN.SV.W.0159.000000T0000Z-120716T2145Z/
DEKALB AL-MARSHALL AL-
437 PM CDT MON JUL 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARSHALL AND WEST
CENTRAL DEKALB COUNTIES EXPIRES AT 445 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

LAT...LON 3426 8607 3430 8626 3445 8617 3444 8602
TIME...MOT...LOC 2137Z 011DEG 4KT 3434 8613

$$

SL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:49 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 16, 2:49 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
249 PM CDT MON JUL 16 2012

.DISCUSSION...
LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE A CLOSED LOW
ACROSS THE PACIFIC NORTHWEST...WITH BROAD ANTICYCLONIC FLOW ACROSS
THE REMAINDER OF THE NORTHERN CONUS. IN THE SOUTHEAST...MID
LEVEL FLOW IS VERY ILL-DEFINED...SAVE FOR A RETROGRADING SHORTWAVE
TROUGH NEARING THE GEORGIA COASTLINE. ASSOCIATED WITH A SHORTWAVE
DEPARTING FROM THE NORTHEAST STATES...MOISTURE NEAR THE APPALACHIANS
LEAD TO MORNING CONVECTIVE DEVELOPMENT...WITH SCATTERED CONVECTION
ONGOING ACROSS THE CWFA. ITS ANOTHER HOT AND HUMID DAY...WITH
TEMPERATURES AS HIGH AS THE MIDDLE 90S AND DEWPOINTS IN THE UPPER
60S AND LOW 70S.

THE CONVECTION SHOULD DISSIPATE THIS EVENING...AND H5 FLOW
SUGGESTS THE GREATEST COVERAGE OF STORMS WILL BE SOUTH AND EAST OF
HERE. WITH AMPLE LOW LEVEL MOISTURE AND LACK OF APPRECIABLE SURFACE
FLOW...EXPECTING ANOTHER NIGHT OF PATCHY FOG DEVELOPMENT. SCOTTSBORO
REPORTED VISIBILITY AS LOW AS 1/4 SM...AND THE EVENING SHIFT WILL
NEED TO PAY CLOSE ATTENTION TO SEE IF THIS TREND IS AGAIN EXPECTED
TONIGHT. OTHERWISE...LOOK FOR LOWS IN THE UPPER 60S TO LOW
70S...MUCH LIKE WE HAVE SEEN THE LAST SEVERAL NIGHTS.

FOR TOMORROW...LOOK FOR ANOTHER DAY OF DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS. ANY FOG THAT LINGERS PAST THE MORNING COMMUTE WILL
QUICKLY DISSIPATE...AND TEMPERATURES WILL ROCKET INTO THE UPPER 80S
AND LOW 90S BY NOON. IN FACT...BY THE AFTERNOON HOURS...HEAT INDEX
VALUES WILL BE IN THE LOW TRIPLE DIGITS ACROSS MUCH OF THE AREA. IN
THIS WARM AND UNSTABLE ATMOSPHERE...SCATTERED SHOWERS ARE POSSIBLE
ANYWHERE ACROSS THE CWFA...HOWEVER THEY SHOULD BE MOST CONCENTRATED IN
THE SOUTHEAST...WHERE THE RICHEST MOISTURE WILL BE CONCENTRATED AS
THE UPPER WAVE APPROACHES THE AREA. TEMPERATURES SHOULD BE A DEGREE
OR SO WARMER THAN TODAY...WITH HIGHS IN THE LOW AND MIDDLE 90S.
TOMORROW NIGHT WILL BE SIMILAR TO TONIGHT...WITH THUNDERSTORMS
DISSIPATING IN THE EVENING...AND PATCHY FOG DEVELOPING AFTER
MIDNIGHT. LOWS WILL ONCE AGAIN BE IN THE LOWER 70S.

THE CONVECTION ON WEDNESDAY WILL AGAIN BY DIURNALLY
MAXIMIZED...AIDED BY THE REMAINS OF THE RETROGRADING SHORTWAVE. BY
THURSDAY...LOOK FOR SLIGHTLY GREATER SHOWER AND THUNDERSTORM
ACTIVITY AS MOISTURE POOLS OVER THE AREA AND H5 FLOW BECOMES
NORTHWESTERLY AHEAD OF A BUILDING RIDGE OVER THE CENTRAL PLAINS.

THE HIGHER THUNDERSTORM CHANCES WILL CONTINUE ON FRIDAY AS A
SHORTWAVE TROUGH AND TRAILING COLD FRONT APPROACH THE AREA.
ULTIMATELY...THE MAIN SHORTWAVE WILL STAY NORTHEAST OF THE
CWFA...HOWEVER A RELATIVE MAXIMUM IN MID LEVEL WINDS AND THE HIGH
LOW LEVEL MOISTURE WILL CONTRIBUTE TO GREATER STORM COVERAGE...ALONG
WITH AN ENHANCED THREAT OF STRONG GUSTY WINDS...FREQUENT
LIGHTING...AND LOCALLY HEAVY RAINFALL.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND...WITH
SEASONABLE TEMPERATURES IN THE LOW AND MIDDLE 90S FOR HIGHS...AND
LOWS IN THE LOW 70S.

JLL

&&

.AVIATION...
/ISSUED 1218 PM CDT MON JUL 16 2012/
FOR 18Z TAFS...VFR CONDITIONS ARE GENERALLY XPCTED THROUGH THE TAF
PERIOD. SCT SHRA/TSRA ARE BEGINNING TO DEVELOP ACROSS PARTS OF THE
CNTRL/ERN HALF OF THE AREA...AND ADDITIONAL CONVECTION IS POSSIBLE
THROUGH THE REMAINING AFTERNOON HRS. AT THIS POINT...PROB IS TOO LOW
TO INCLUDE THE TAFS FOR THE AFTERNOON PERIOD. HOWEVER...AMD/UPDATES
MAY BE REQUIRED IF ANY CONVECTION APPROACHES EITHER ONE OF THE MAIN
TERMINALS. ONLY OTHER ITEM MAY BE SOME BRIEF/TEMPO -BR/MVFR VIS
BETWEEN 09-13Z TUE.

09

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    72  95  73  94  73 /  10  30  20  40  30
SHOALS        71  94  72  95  73 /  10  30  20  30  30
VINEMONT      72  92  73  91  74 /  20  30  20  40  30
FAYETTEVILLE  71  93  72  93  73 /  10  30  20  30  30
ALBERTVILLE   69  93  71  91  70 /  20  30  20  40  30
FORT PAYNE    68  93  70  90  70 /  20  30  20  40  30

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 16, 12:25 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 PM CDT MON JUL 16 2012

ALZ001>010-016-TNZ076-096-097-171000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1225 PM CDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON...MAINLY
ACROSS THE CENTRAL AND EASTERN HALF OF THE TENNESSEE VALLEY. A FEW
STRONG STORMS ARE POSSIBLE...CAPABLE OF GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. SLOW MOVING THUNDERSTORMS MAY ALSO RESULT IN MINOR
FLOODING OF SOME ROADWAYS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY THROUGH THE MIDDLE OF THE WORK WEEK. CHANCES FOR
STORMS WILL THEN INCREASE LATE IN THE WEEK AS A FRONTAL BOUNDARY
PUSHES SOUTH TOWARD THE TENNESSEE VALLEY AREA. GUSTY WINDS...HEAVY
DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE WITH ANY STORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 16, 3:22 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
322 PM CDT MON JUL 16 2012

ALZ004-007-162045-
LAWRENCE-MORGAN-
322 PM CDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND MORGAN COUNTIES
UNTIL 345 PM CDT...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CADDO...MOVING SOUTH AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BASHAM...FLINT CITY.
  NEEL...DANVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3440 8725 3465 8718 3463 8699 3461 8696
      3460 8696 3453 8695 3438 8694
TIME...MOT...LOC 2022Z 008DEG 6KT 3454 8708

SL
Special weather statement, Jul 16, 3:33 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
333 PM CDT MON JUL 16 2012

ALZ010-162115-
DE KALB-
333 PM CDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 415 PM CDT...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR COLLINSVILLE AND SKIRUM...MOVING SOUTHWEST
AT 5 MPH.

DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CROSSVILLE.
  LATHAMVILLE...PAINTER.
  RODENTOWN...ARONA.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3429 8573 3425 8578 3425 8580 3424 8581
      3423 8584 3420 8584 3419 8584 3420 8610
      3420 8611 3431 8611 3445 8597 3433 8569
TIME...MOT...LOC 2032Z 044DEG 6KT 3428 8591

SL
Special weather statement, Jul 16, 3:43 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
343 PM CDT MON JUL 16 2012

ALZ008-162130-
MARSHALL-
343 PM CDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 430 PM
CDT...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLUMBUS CITY MOVING SOUTH AT 5 MPH.

WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COLUMBUS CITY.
  GUNTERSVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3435 8630 3450 8631 3453 8617 3437 8610
      3436 8611
TIME...MOT...LOC 2043Z 339DEG 3KT 3448 8621

SL
Special weather statement, Jul 16, 3:47 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
347 PM CDT MON JUL 16 2012

ALZ004-162130-
LAWRENCE-
347 PM CDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 430 PM
CDT...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR WHEELER AND CADDO MOVING SOUTHEAST AT 5
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HILLSBORO.
  CHALYBEATE SPRINGS.
  CADDO.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THESE STORMS HAVE
PASSED.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3454 8740 3473 8734 3469 8712 3451 8710
      3450 8712
TIME...MOT...LOC 2046Z 325DEG 6KT 3463 8727

SL
Special weather statement, Jul 16, 4:02 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
402 PM CDT MON JUL 16 2012

ALZ008-010-162145-
DE KALB-MARSHALL-
402 PM CDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 445 PM CDT...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITON...OR 10 MILES NORTHEAST OF
ALBERTVILLE...MOVING SOUTHWEST AT 15 MPH.

DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LATHAMVILLE.
  KILPATRICK.
  MCVILLE...HUSTLEVILLE.
  ARONA.
  ALBERTVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3419 8608 3420 8610 3430 8627 3443 8610
      3435 8593
TIME...MOT...LOC 2102Z 040DEG 11KT 3434 8609

SL
Special weather statement, Jul 16, 4:10 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
410 PM CDT MON JUL 16 2012

ALZ006-162200-
MADISON-
410 PM CDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 500 PM
CDT...

AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDSTONE ARSENAL...MOVING SOUTHWEST AT 10
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  REDSTONE ARSENAL.
  MADISON.
  TRIANA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3474 8651 3458 8657 3458 8660 3455 8664
      3455 8667 3458 8668 3459 8671 3456 8675
      3456 8679 3464 8679 3477 8674
TIME...MOT...LOC 2110Z 024DEG 9KT 3470 8666

SL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:04 PM CDTSpecial Weather StatementHUNCullman41 min
Jul 16, 3:09 PM CDTSpecial Weather StatementHUNDeKalb36 min
Jul 16, 3:22 PM CDTSpecial Weather StatementHUNLawrence23 min
Jul 16, 3:33 PM CDTSpecial Weather StatementHUNDeKalb42 min
Jul 16, 3:43 PM CDTSpecial Weather StatementHUNMarshall47 min
Jul 16, 3:47 PM CDTSpecial Weather StatementHUNLawrence43 min
Jul 16, 4:02 PM CDTSpecial Weather StatementHUNMarshall43 min
Jul 16, 4:10 PM CDTSpecial Weather StatementHUNMadison50 min
Jul 16, 4:22 PM CDTSpecial Weather StatementHUNMarshall38 min
Jul 16, 4:30 PM CDTSpecial Weather StatementHUNFranklin45 min
Jul 16, 4:36 PM CDTSevere Thunderstorm WarningHUNMadison, Marshall24 min
Jul 16, 5:03 PM CDTSpecial Weather StatementHUNMadison42 min
Jul 16, 5:18 PM CDTSpecial Weather StatementHUNMadison42 min
Jul 16, 5:38 PM CDTSpecial Weather StatementHUNMadison37 min
Jul 16, 6:17 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison43 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.